MAUDE Adverse Event Report: ETHICON INC.; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC.; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8304
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/6/2026 attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device 108zth / w8304 batch number, and no non-conformances were identified.Additional information was requested, and the following was obtained: did this issue contribute to any patient adverse event? ¿ was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.¿ was a prescription for steroids or antibiotics issued for the patient's recovery? if yes, please provide medication name, route and dose.¿ what is the patient¿s current health status and condition? - how much blood did the patient lost? confirm the qty in cc - how was the bleeding treated? was any blood transfusion necessary? ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) --received information as following from sales rep.Please refer to the event description, other information requested is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) , 2026, and suture was used.The suture was applied during the surgery, and it was easy to have needle pull off issue, resulting in poor vascular suturing and bleeding.Subsequently, a new suture was replaced for use.Additional information was requested.

Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25092551
Report Number2210968-2026-04925
Device Sequence Number5078832
Product Code GAW
UDI-Device Identifier10705031201736
UDI-Public(01)10705031201736(17)300531(10)108ZTH
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW8304
Device Lot Number108ZTH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown